Alert archive / Ohio / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Cleveland, OH

February 20, 20159 counties in Ohio

NWS Cleveland, OH issued this winter storm warning at Feb 20, 2015, 3:49 PM EST for 9 counties in Ohio. It took effect at Feb 21, 2015, 12:00 AM EST. It was in force for 19 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 20, 2015, 3:49 PM EST (20:49 UTC)
In effect from
Feb 21, 2015, 12:00 AM EST
Expired
Feb 21, 2015, 7:11 PM EST
In force
19 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Stark County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 82 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 21, 6:00 PM ESTSNOW 2.5Lexington, OH12 HOUR SNOWFALL.
Feb 21, 6:00 PM ESTSNOW 3Alliance, OH12 HOUR SNOWFALL.
Feb 21, 6:00 PM ESTSNOW 4Jackson Twp, OH24 HOUR SNOWFALL.
Feb 21, 6:00 PM ESTSNOW 4.8Jackson Township, OH12 HOUR SNOWFALL.
Feb 21, 6:30 PM ESTSNOW 2.9Ashland, OH12 HOUR SNOWFALL.
Feb 21, 6:30 PM ESTSNOW 3.3North Canton, OH12 HOUR SNOWFALL.
Feb 21, 7:00 PM ESTSNOW 2.5Mansfield 7ne, OH12 HOUR SNOWFALL.
Feb 21, 7:00 PM ESTSNOW 3.3Mansfield Lahm Airport, OH12 HOUR SNOWFALL.
Feb 21, 7:00 PM ESTSNOW 5.83 Sse Massillon, OH12 HOUR SNOWFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2015-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2015-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

223 
WWUS41 KCLE 202049
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EST FRI FEB 20 2015

...ANOTHER FAST MOVING STORM WILL SPREAD SNOW ACROSS THE REGION
LATE TONIGHT AND SATURDAY...



OHZ014-089-PAZ001>003-210500-
/O.CAN.KCLE.WC.Y.0006.000000T0000Z-150220T2300Z/
/O.NEW.KCLE.WW.Y.0013.150221T0500Z-150222T0300Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
349 PM EST FRI FEB 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM EST SATURDAY...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 PM EST SATURDAY. THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

* ICE ACCUMULATIONS...AROUND A TRACE.

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* WINDS...SOUTH 10 TO 15 MPH.

* IMPACTS...SLICK AND SNOW COVERED ROADS.

* SNOW BEGINNING... AROUND SUNRISE SATURDAY.

* HEAVIEST SNOW...HEAVIEST SNOW WILL FALL FROM LATE MORNING TO
  LATE AFTERNOON.

* SNOW ENDING...SNOW WILL DIMINISH TO SNOW SHOWERS BY MIDNIGHT.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  SNOW...SLEET AND ICE COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS
SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND
CHILLS. WHILE THE WEATHER
WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ029>033-036>038-047-210500-
/O.NEW.KCLE.WS.W.0003.150221T0500Z-150222T0300Z/
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
349 PM EST FRI FEB 20 2015

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM EST SATURDAY.


* SNOW ACCUMULATIONS...6 TO 8 INCHES.

* SNOW WILL START AFTER MIDNIGHT.

* HEAVIEST SNOW WILL FALL FROM SUNRISE TO EARLY AFTERNOON.

* SNOW WILL END IN THE EARLY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED. HEAVY SNOW AND/OR ICE WILL CAUSE HAZARDOUS DRIVING
CONDITIONS. IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU
SHOULD CHOOSE AN ALTERNATE ROUTE IF POSSIBLE, OR YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ009>013-017>023-027-028-210500-
/O.NEW.KCLE.WW.Y.0013.150221T0500Z-150222T0300Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS
349 PM EST FRI FEB 20 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 PM EST SATURDAY.


* SNOW ACCUMULATIONS...4 TO 6 INCHES

* SNOW WILL BEGIN AFTER MIDNIGHT.

* HEAVIEST SNOW WILL FALL AROUND MIDDAY.

* SNOW WILL END IN THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO
  SNOW...SLEET AND ICE COVERED ROADS.

* WINDS...SOUTH 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS
SUCH AS LIGHT SNOW, BLOWING SNOW, SLEET, FREEZING RAIN AND WIND
CHILLS. WHILE THE WEATHER
WILL BE SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER
WEATHER IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
6 follow-up statements
491 
WWUS41 KCLE 210300
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EST FRI FEB 20 2015

...ANOTHER FAST MOVING STORM WILL SPREAD SNOW ACROSS THE REGION
LATE TONIGHT AND SATURDAY...

OHZ029>033-036>038-047-211100-
/O.CON.KCLE.WS.W.0003.150221T0500Z-150222T0300Z/
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
1000 PM EST FRI FEB 20 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* SNOW WILL START AFTER MIDNIGHT.

* HEAVIEST SNOW WILL FALL FROM SUNRISE TO EARLY AFTERNOON.

* SNOW WILL END IN THE EARLY EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ009>014-017>023-027-028-089-PAZ001>003-211100-
/O.CON.KCLE.WW.Y.0013.150221T0500Z-150222T0300Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...ASHTABULA...ERIE...EDINBORO...MEADVILLE
1000 PM EST FRI FEB 20 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* SNOW WILL BEGIN AFTER MIDNIGHT.

* HEAVIEST SNOW WILL FALL AROUND MIDDAY.

* SNOW WILL END IN THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  SNOW...SLEET AND ICE COVERED ROADS.

* WINDS...SOUTH 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL IN THE ADVISORY AREA USE CAUTION AND ALLOW
EXTRA TIME TO REACH YOU DESTINATION. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
656 
WWUS41 KCLE 210853
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EST SAT FEB 21 2015

...ANOTHER FAST MOVING STORM WILL SPREAD SNOW ACROSS THE REGION...

OHZ029>033-036>038-047-211700-
/O.CON.KCLE.WS.W.0003.000000T0000Z-150222T0300Z/
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
353 AM EST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* SNOW WILL CONTINUE THROUGH THE DAY TODAY.

* HEAVIEST SNOW WILL FALL DURING THE MORNING INTO TO EARLY
  AFTERNOON.

* SNOW WILL END EARLY THIS EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ009>014-017>023-027-028-089-PAZ001>003-211700-
/O.CON.KCLE.WW.Y.0013.000000T0000Z-150222T0300Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...ASHTABULA...ERIE...EDINBORO...MEADVILLE
353 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...4 TO 6 INCHES.

* SNOW WILL CONTINUE THROUGH THE DAY TODAY.

* HEAVIEST SNOW WILL FALL AROUND MIDDAY.

* SNOW WILL END IN THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW
  COVERED ROADS.

* WINDS...SOUTHWEST 10 TO 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL IN THE ADVISORY AREA USE CAUTION AND ALLOW
EXTRA TIME TO REACH YOU DESTINATION. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

LOMBARDY
835 
WWUS41 KCLE 211422
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
922 AM EST SAT FEB 21 2015


OHZ029>033-036>038-047-212230-
/O.CON.KCLE.WS.W.0003.000000T0000Z-150222T0300Z/
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
922 AM EST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* HEAVIEST SNOW WILL FALL DURING THE MORNING.

* SNOW WILL END WEST TO EAST LATE TODAY THROUGH THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ009>014-017>023-027-028-089-PAZ001>003-212230-
/O.CON.KCLE.WW.Y.0013.000000T0000Z-150222T0300Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...ASHTABULA...ERIE...EDINBORO...MEADVILLE
922 AM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...3 TO 6 INCHES.

* SNOW WILL END WEST TO EAST LATE TODAY THROUGH THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL IN THE ADVISORY AREA USE CAUTION AND ALLOW
EXTRA TIME TO REACH YOU DESTINATION. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
883 
WWUS41 KCLE 212017
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EST SAT FEB 21 2015

OHZ029>033-036>038-047-220300-
/O.CON.KCLE.WS.W.0003.000000T0000Z-150222T0300Z/
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...MILLERSBURG...
MOUNT VERNON
317 PM EST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...TOTAL OF 4 TO 8 INCHES.

* SNOW WILL END WEST TO EAST THROUGH THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ009>014-017>023-027-028-089-PAZ001>003-220300-
/O.CON.KCLE.WW.Y.0013.000000T0000Z-150222T0300Z/
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-
SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...ASHTABULA...ERIE...EDINBORO...MEADVILLE
317 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...TOTAL OF 3 TO 6 INCHES.

* SNOW WILL END WEST TO EAST LATE TODAY THROUGH THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL IN THE ADVISORY AREA USE CAUTION AND ALLOW
EXTRA TIME TO REACH YOU DESTINATION. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
909 
WWUS41 KCLE 212248
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
548 PM EST SAT FEB 21 2015

OHZ029>031-036>038-047-220000-
/O.CAN.KCLE.WS.W.0003.000000T0000Z-150222T0300Z/
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
548 PM EST SAT FEB 21 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER STORM WARNING.

THE HEAVIEST SNOW HAS MOVED EAST. NO ADDITIONAL ACCUMULATIONS ARE
EXPECTED TONIGHT...HOWEVER A FEW LINGERING FLURRIES ARE POSSIBLE
INTO THE EVENING.

$$

OHZ009>011-017>020-027-028-220000-
/O.CAN.KCLE.WW.Y.0013.000000T0000Z-150222T0300Z/
ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-MEDINA-WYANDOT-
CRAWFORD-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
FINDLAY...TIFFIN...NORWALK...MEDINA...UPPER SANDUSKY...CAREY...
BUCYRUS
548 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY.

THE HEAVIEST SNOW HAS MOVED EAST. NO ADDITIONAL ACCUMULATIONS ARE
EXPECTED TONIGHT...HOWEVER A FEW LINGERING FLURRIES ARE POSSIBLE
INTO THE EVENING.

$$

OHZ032-033-220300-
/O.CON.KCLE.WS.W.0003.000000T0000Z-150222T0300Z/
STARK-MAHONING-
INCLUDING THE CITIES OF...CANTON...YOUNGSTOWN
548 PM EST SAT FEB 21 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...TOTAL STORM ACCUMULATIONS OF 4 TO 8 INCHES.

* SNOW WILL END WEST TO EAST THROUGH THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO 
  REDUCED VISIBILITY AND SNOW ACCUMULATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING IN THE WARNING AREA YOU SHOULD USE
EXTREME CAUTION IF TRAVEL IS UNAVOIDABLE. STAY TUNED TO NOAA
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012>014-021>023-089-PAZ001>003-220300-
/O.CON.KCLE.WW.Y.0013.000000T0000Z-150222T0300Z/
LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...AKRON...
RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
548 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* SNOW ACCUMULATIONS...TOTAL STORM ACCUMULATIONS OF 3 TO 6 INCHES.

* SNOW WILL END WEST TO EAST LATE TODAY THROUGH THE EVENING.

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW 
  COVERED ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU MUST TRAVEL IN THE ADVISORY AREA USE CAUTION AND ALLOW
EXTRA TIME TO REACH YOU DESTINATION. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
679 
WWUS41 KCLE 220011
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
711 PM EST SAT FEB 21 2015


OHZ032-033-220115-
/O.CAN.KCLE.WS.W.0003.000000T0000Z-150222T0300Z/
STARK-MAHONING-
INCLUDING THE CITIES OF...CANTON...YOUNGSTOWN
711 PM EST SAT FEB 21 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER STORM WARNING.

THE SNOW HAS MOVED EAST OF THE AREA. NO ADDITIONAL ACCUMULATIONS
ARE EXPECTED TONIGHT...HOWEVER A FEW LINGERING FLURRIES ARE STILL
POSSIBLE. 

$$

OHZ012>014-021>023-089-PAZ001>003-220115-
/O.CAN.KCLE.WW.Y.0013.000000T0000Z-150222T0300Z/
LAKE-GEAUGA-ASHTABULA INLAND-SUMMIT-PORTAGE-TRUMBULL-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...AKRON...
RAVENNA...WARREN...ASHTABULA...ERIE...EDINBORO...MEADVILLE
711 PM EST SAT FEB 21 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE
WINTER WEATHER ADVISORY.

THE SNOW HAS MOVED EAST OF THE AREA. NO ADDITIONAL ACCUMULATIONS
ARE EXPECTED TONIGHT...HOWEVER A FEW LINGERING FLURRIES ARE STILL
POSSIBLE. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 12:36 PM EST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 20, 12:36 PM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1236 PM EST FRI FEB 20 2015

.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY TODAY AND EAST
OF THE AREA TONIGHT. A WARM FRONT WILL LIFT NORTH TO NORTHERN OHIO
AND NORTHWEST PENNSYLVANIA BY MID DAY ON SATURDAY AS LOW PRESSURE
MOVES NORTHEAST ACROSS OHIO BY SATURDAY EVENING. THE LOW WILL MOVE
WELL EAST OF THE REGION ON SUNDAY. AN ARCTIC COLD FRONT WILL SLIDE
SOUTHEAST ACROSS THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL MOVE
SOUTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY REGION BY MONDAY
MORNING AND EXTEND A RIDGE EAST ACROSS THE LOCAL AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WIND CHILL ADVISORY WILL BE NEEDED INTO THE AFTERNOON FOR EXTREME
NORTHEAST OHIO AND NW PA AS THE TEMPERATURE RECOVERY FROM
SIGNIFICANTLY LOWER TEMPS IS TAKING SOME TIME. WINDS HAVE
INCREASED FROM CALM TO LIGHT SOUTHWEST SO WIND CHILLS COLDER THAN
-10 WILL CONTINUE. ELSEWHERE ALLOWED THE ADVISORY TO END ALTHOUGH
FOR THE NEXT HOUR OR TWO THOSE WIND CHILLS STILL WILL BE CLOSE TO
-10 OR -12. OTHER THAN THESE HEADLINES HAVE UPDATED THE HOURLY
TEMPERATURES INTO THIS EVENING WITH THIS MIDDAY UPDATE. WILL GET
INTO THE MID/UPPER SINGLE DIGITS ABOVE ZERO FOR NE OH/NW PA AND
NEAR 10 TO 12 NEAR FINDLAY BY 6PM.

SUNNY TO START WITH A GRADUAL INCREASE IN CLOUDS FROM THE WEST
THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
TODAYS HIGHS WILL LIKELY BE THE LOWS FOR TONIGHT AS WARM AIR
ADVECTION IS EXPECTED TO TAKE PLACE DURING THE NIGHT. THIS IS IN
ADVANCE OF A LOW PRESSURE SYSTEM THAT IS PROGGED TO MOVE NORTHEAST
INTO THE OHIO VALLEY REGION. MODELS APPEAR TO BE CONSIDERABLY FASTER
WITH THE TRACK AND EXIT OF THE LOW COMPARED TO PREVIOUS RUNS. LIGHT
SNOW OR FLURRIES WILL MOVE INTO THE WESTERN PORTIONS OF THE FORECAST
AREA THIS EVENING AND THEN SPREAD OVER THE REST OF THE AREA
OVERNIGHT. THERE IS A CHANCE THAT ENOUGH WARM AIR WILL OVER RUN THE
WARM FRONT TO CAUSE A MIXED BAG OF PRECIPITATION FOR THE EXTREME
SOUTHEASTERN TIER OF THE FORECAST AREA. OTHERWISE...AIR COLUMN
SHOULD REMAIN COLD ENOUGH TO SUPPORT SNOW ALL THE WAY THROUGH THE
EVENT ACROSS THE FORECAST AREA.

MODELS SUGGEST BETWEEN 4.5 AND 5 INCHES OF SNOW WILL FALL ACROSS THE
AREA OVERNIGHT THROUGH SUNDAY. SNOWFALL SHOULD BE SPREAD OUT OVER A
LONG ENOUGH PERIOD OF TIME THAT I WILL HOLD OFF ON ANY HEADLINES AT
THIS TIME TO LET THE DAY SHIFT GET ONE MORE LOOK AT IT.

AS FAST AS THE PRECIPITATION MOVES IN...IT PULLS OUT JUST AS FAST.
SOME LINGERING LIGHT SNOW IS EXPECTED ON SUNDAY INTO SUNDAY NIGHT
AS THE ARCTIC FRONT SLIDES SOUTH ACROSS THE REGION.
EVENTUALLY...SNOW WILL TRANSITION OVER TO LEFT OVER LAKE EFFECT SNOW
ON MONDAY AND THEN EVENTUALLY DISSIPATE BY MONDAY NIGHT AS HIGH
PRESSURE BUILDS INTO THE AREA.

STRONG WARM AIR ADVECTION WILL TAKE PLACE AHEAD OF THE LOW WARMING
TEMPERATURES INTO THE 30S BY SATURDAY. COLD AIR ADVECTION RETURNS
FOR SUNDAY INTO MONDAY. MONDAY WILL LIKELY BE ANOTHER COLD DAY WITH
HIGHS ONCE AGAIN BACK INTO THE SINGLE DIGITS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
A STRONG SHORT WAVE FROM CENTRAL CANADA IS PROGGED TO CROSS THE
GREAT LAKES MID WEEK. THE LATEST MODELS ARE NOT AS DEEP WITH THE
SHORT WAVE. INSTEAD OF A CLOSED LOW...THERE IS NOW MORE OF A
PROGRESSIVE SHORT WAVE CROSSING THE GREAT LAKES. NOT READY TO
DISMISS A STRONGER WAVE SO THE FORECAST WILL BE A COMPROMISE.
THE ASSOCIATED SURFACE COLD FRONT SHOULD SWING ACROSS THE AREA
LATER TUESDAY NIGHT WITH A PERIOD OF SNOW OR SNOW SHOWERS.

THE TEMPERATURES ARE TRICKY BECAUSE THE WARMEST AIR WILL LIKELY
SWEEP ACROSS THE AREA TUESDAY NIGHT AHEAD OF THE FRONT. WE COULD BE
LOOKING AT A 10 DEGREE OR MORE SWING IN TEMPERATURES AHEAD OF THE
FRONT AND BEHIND THE FRONT SO TRYING TO TIME THE HIGHS ON
TUESDAY...THE LOWS TUESDAY NIGHT AND THE HIGHS WEDNESDAY WILL DEPEND
ON THE EXACT TIMING OF THE FRONT. WILL FORECAST LOWS ON TUESDAY
NIGHT A FEW DEGREES WARMER THAN THE PREVIOUS FORECAST GIVEN THE
SLIGHT WARM SURGE AHEAD OF THE FRONT.

SNOW SHOWERS WILL LIKELY LINGER ON WEDNESDAY WITH THE TROUGH ALOFT
ESPECIALLY ACROSS NORTHEAST OH AND NORTHWEST PA. ARCTIC HIGH
PRESSURE WILL SPREAD ACROSS THE AREA THE SECOND HALF OF NEXT WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
MOISTURE WILL MOVE IN EARLY TONIGHT AHEAD OF LOW PRESSURE THAT
WILL MOVE THROUGH THE OHIO VALLEY. AM EXPECTING VFR CONDITIONS TO
CONTINUE THROUGH THE DAY AND INTO THE FIRST HALF OF THE OVERNIGHT.
WILL BRING IN MVFR CIGS AND VISIBILITIES IN SNOW AFTER MIDNIGHT
KTOL AND KFDY...EVENTUALLY REACHING KCLE 08-09Z AND KERI AROUND
12Z. EXPECTING WIDESPREAD IFR IN SNOW SATURDAY MORNING.

.OUTLOOK...NON VFR CONDITIONS WILL CONTINUE SATURDAY AFTERNOON AND
SATURDAY NIGHT. CONDITIONS WILL IMPROVE TO VFR FROM THE WEST
SUNDAY WITH THE POSSIBLE EXCEPTION OF FAR NORTHEAST OHIO AND NWRN
PA WHEN NON-VFR REMAINS POSSIBLE THROUGH MONDAY. EXPECT NON VFR
AGAIN TUESDAY AFTERNOON AND TUESDAY NIGHT INTO WEDNESDAY.

&&

.MARINE...
GALE FORCE WINDS ARE NOT EXPECTED ON THE LAKE THROUGH THE FORECAST
PERIOD.

THE FLOW WILL COME AROUND FROM THE SOUTH TODAY AHEAD OF THE
NEXT COLD FRONT. THE FRONT IS EXPECTED SATURDAY NIGHT. NORTHWEST
WINDS WILL PICK UP TO NEAR 20 KNOTS BEHIND THE FRONT ON SUNDAY INTO
MONDAY...THEN MODERATE WINDS WILL BACK TO THE SOUTHWEST AHEAD OF THE
NEXT FRONT BY TUESDAY.

&&

.CLIMATE...
DAILY RECORDS BROKEN FOR 2/20:
CLEVELAND: -17 PREVIOUS RECORD:-3/1968
TOLEDO: -19 PREVIOUS RECORD: -5/1978
ERIE PA: -17 PREVIOUS RECORD:-8/1934
AKRON-CANTON: -10 PREVIOUS RECORD: -7/1936
YOUNGSTOWN: -16 PREVIOUS RECORD: -5/1968

ALL TIME FEBRUARY RECORD LOWS SET AT:
CLEVELAND: -17 PREVIOUS FEBRUARY RECORD: -16 2/10/1899
TOLEDO: -19 PREVIOUS FEBRUARY RECORD: -16 2/11/1885

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR OHZ014-089.
PA...WIND CHILL ADVISORY UNTIL 6 PM EST THIS EVENING FOR PAZ001>003.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY/OUDEMAN
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...TK
MARINE...KOSARIK
CLIMATE...
Hazardous weather outlook, Feb 20, 12:25 PM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1225 PM EST FRI FEB 20 2015

OHZ003-006>013-017>023-027>033-036>038-047-211730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
1225 PM EST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL MOVE INTO THE AREA LATE TONIGHT AND CONTINUE ON
SATURDAY. SEVERAL INCHES OF ACCUMULATION IS LIKELY. AN ADVISORY OR
WARNING MAY BE NEEDED DEPENDING ON THE PATH OF THE STORM. CHECK
YOUR LOCAL FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ014-089-PAZ001>003-211730-
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1225 PM EST FRI FEB 20 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL MOVE INTO THE AREA LATE TONIGHT AND CONTINUE ON
SATURDAY. SEVERAL INCHES OF ACCUMULATION IS LIKELY. AN ADVISORY OR
WARNING MAY BE NEEDED DEPENDING ON THE PATH OF THE STORM. CHECK
YOUR LOCAL FORECAST FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-211730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1225 PM EST FRI FEB 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 3:49 PM ESTWinter Weather AdvisoryCLEAshtabula, Crawford, Cuyahoga, Erie, Geauga, Hancock and 9 more27 hr

Nearby

Winter Storm Warnings in Ohio, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.